• Previous Article
    A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold
  • DCDS Home
  • This Issue
  • Next Article
    On the regularity of the Green current for semi-extremal endomorphisms of $ \mathbb{P}^2 $
December  2020, 40(12): 6783-6794. doi: 10.3934/dcds.2020133

The secant map applied to a real polynomial with multiple roots

1. 

Departament d'Enginyeria Informàtica i Matemàtiques, Universitat Rovira i Virgili, 43007 Tarragona, Catalonia

2. 

Departament de Matemàtiques i Informàtica, Universitat de Barcelona, 08007 Barcelona, Catalonia

* Corresponding author: antonio.garijo@urv.cat

Received  July 2019 Revised  September 2019 Published  February 2020

Fund Project: This work has been partially supported by MINECO-AEI grants MTM-2017-86795-C3-2-P and MTM-2017-86795-C3-3-P, the Maria de Maeztu Excellence Grant MDM-2014-0445 of the BGSMath and the AGAUR grant 2017 SGR 1374

We investigate the plane dynamical system given by the secant map applied to a polynomial $ p $ having at least one multiple root of multiplicity $ d>1 $. We prove that the local dynamics around the fixed points related to the roots of $ p $ depend on the parity of $ d $.

Citation: Antonio Garijo, Xavier Jarque. The secant map applied to a real polynomial with multiple roots. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6783-6794. doi: 10.3934/dcds.2020133
References:
[1]

E. Bedford and P. Frigge, The secant method for root finding, viewed as a dynamical system, Dolomites Res. Notes Approx., 11 (2018), 122-129.   Google Scholar

[2]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. I. Some generic properties, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 9 (1999), 119-153.  doi: 10.1142/S0218127499000079.  Google Scholar

[3]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. Ⅱ. Noninvertible maps with simple focal points, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 2253-2277.  doi: 10.1142/S021812740300793X.  Google Scholar

[4]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. Ⅲ. Nonsimple focal points and related bifurcations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005), 451-496.  doi: 10.1142/S0218127405012314.  Google Scholar

[5]

A. Garijo and X. Jarque, Global dynamics of the real secant method, Nonlinearity, 32 (2019), 4557-4578.  doi: 10.1088/1361-6544/ab2f55.  Google Scholar

show all references

References:
[1]

E. Bedford and P. Frigge, The secant method for root finding, viewed as a dynamical system, Dolomites Res. Notes Approx., 11 (2018), 122-129.   Google Scholar

[2]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. I. Some generic properties, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 9 (1999), 119-153.  doi: 10.1142/S0218127499000079.  Google Scholar

[3]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. Ⅱ. Noninvertible maps with simple focal points, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 2253-2277.  doi: 10.1142/S021812740300793X.  Google Scholar

[4]

G.-I. BischiL. Gardini and C. Mira, Plane maps with denominator. Ⅲ. Nonsimple focal points and related bifurcations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005), 451-496.  doi: 10.1142/S0218127405012314.  Google Scholar

[5]

A. Garijo and X. Jarque, Global dynamics of the real secant method, Nonlinearity, 32 (2019), 4557-4578.  doi: 10.1088/1361-6544/ab2f55.  Google Scholar

Figure 1.  Dynamical plane of the secant map applied to $ p(x) = (x+2)x(x-1)^d $ for several values of $ d $. We show in red (dark grey) the basin of attraction of the multiple root of $ p $ corresponding to the fixed point of the secant map located at $ (1,1) $, in green (light grey) the basin of attraction of $ (-2,-2) $ and in blue (black) the basin of attraction of $ (0,0) $. The white regions that appear in each of the pictures are in the basin of a critical point of $ p $. The range of the pictures (a), (c), (e) and (f) is [-3, 3]x[-3, 3]
Figure 2.  Dynamics of T near a simple focal point Q
[1]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[2]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[3]

Djamel Aaid, Amel Noui, Özen Özer. Piecewise quadratic bounding functions for finding real roots of polynomials. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 63-73. doi: 10.3934/naco.2020015

[4]

Tommi Brander, Joonas Ilmavirta, Petteri Piiroinen, Teemu Tyni. Optimal recovery of a radiating source with multiple frequencies along one line. Inverse Problems & Imaging, 2020, 14 (6) : 967-983. doi: 10.3934/ipi.2020044

[5]

Parikshit Upadhyaya, Elias Jarlebring, Emanuel H. Rubensson. A density matrix approach to the convergence of the self-consistent field iteration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 99-115. doi: 10.3934/naco.2020018

[6]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[7]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[8]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[9]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[10]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[11]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[12]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[13]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[14]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

[15]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (74)
  • HTML views (353)
  • Cited by (0)

Other articles
by authors

[Back to Top]